How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 30380
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

My name is ***** *****, my 13 year old staffordshire terrier

Customer Question

Customer: Hello my name is ***** *****, my 13 year old staffordshire bull terrier has been prescribed Kesium for a skin infection but since taken the tablets (for one week) he seems to be quite subdued - is this a normal side effect?
JA: Thanks. Can you give me any more details about your issue?
Customer: He has a tumor growing on his stomach (on the outside) which was weeping and bleeding slightly. The vet does not think they can remove it because of his age and the size so have prescribed Kesium to help with the 'wound' He is not in any pain and has not lost his appetite etc. In fact you really wouldn't know he had anything wrong with him - until he started taken the antibiotic...
JA: OK got it. Last thing — Dog Veterinarians generally expect a deposit of about $19 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 1 year ago.

Welcome and thanks for asking your question. My name is***** am a licensed veterinarian. I am not set up to make a live call. But, I am happy to answer your question on this thread. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- Any vomiting, diarrhea, etc.

2- Is he breathing any differently?

3- Any other symptoms?

Customer: replied 1 year ago.
No vomiting or diarrhoea, his breathing is normal and there are no other symptoms - he just seems a little bit 'blue' and subdued since taken these tablets - I just wanted to check whether this could be a side effect?
Expert:  Dr. Peter replied 1 year ago.

Friend, lethargy is not a common side effect to Kesium. Typically side effects would be affecting the gastrointestinal tract like vomiting or diarrhea. Less likely it can affect the blood causing things like: Anemia, decreasing certain groups of white blood cells, etc. It is possible there could be something else going on unrelated to the antibiotics. However, when dealing with biological systems there are always exceptions, I would stop the antibiotics for 24 hours and see if he returns to normal. In addition, consider a recheck with family vet to make certain there is nothing else going on.

Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!

Dr. Peter

Expert:  Dr. Peter replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Peter